Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Wichita, KS

June 1, 2011McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2011, 7:39 PM CDT for McPherson County, Marion County, Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 7:39 PM CDT (00:39 UTC)
Expired
Jun 1, 2011, 8:45 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:43 PM CDTTSTM WND GST 601 N Canton, KS
Jun 1, 7:43 PM CDTHAIL 2.751 N Canton, KS
Jun 1, 7:58 PM CDTHAIL 1.75W Roxbury, KS
Jun 1, 8:12 PM CDTHAIL 1.5Roxbury, KSLATE REPORT OF PING PONG SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS53 KICT 020039
SVRICT
KSC113-115-020145-
/O.NEW.KICT.SV.W.0166.110602T0039Z-110602T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DURHAM...OR 17 MILES NORTHWEST OF MARION...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...TAMPA...LINCOLNVILLE...PILSEN...RAMONA AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR EAST CENTRAL KANSAS.

LAT...LON 3861 9693 3849 9693 3828 9747 3841 9760
      3861 9741
TIME...MOT...LOC 0039Z 239DEG 16KT 3846 9729
WIND...HAIL 60MPH 1.50IN

$$

KETCHAM
3 follow-up statements
129 
WWUS53 KICT 020052
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT WED JUN 1 2011

KSC113-115-020145-
/O.CON.KICT.SV.W.0166.000000T0000Z-110602T0145Z/
MARION KS-MCPHERSON KS-
752 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCPHERSON AND NORTHERN MARION COUNTIES UNTIL 845 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CANTON...OR 13 MILES EAST OF MCPHERSON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEHIGH...ROXBURY...DURHAM...TAMPA...LINCOLNVILLE...RAMONA...PILSEN
  AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 9693 3849 9693 3828 9747 3841 9760
      3861 9741
TIME...MOT...LOC 0052Z 239DEG 16KT 3844 9741
WIND...HAIL 60MPH 1.50IN

$$

KETCHAM
194 
WWUS53 KICT 020112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED JUN 1 2011

KSC113-115-020145-
/O.CON.KICT.SV.W.0166.000000T0000Z-110602T0145Z/
MARION KS-MCPHERSON KS-
812 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCPHERSON AND NORTHERN MARION COUNTIES UNTIL 845 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES WEST OF DURHAM...OR 19 MILES NORTHWEST OF MARION...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DURHAM...TAMPA...LINCOLNVILLE...RAMONA...PILSEN AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 9693 3849 9693 3828 9747 3841 9760
      3861 9741
TIME...MOT...LOC 0112Z 239DEG 16KT 3848 9731
WIND...HAIL 60MPH 1.50IN

$$

KETCHAM
661 
WWUS53 KICT 020128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT WED JUN 1 2011

KSC113-115-020145-
/O.CON.KICT.SV.W.0166.000000T0000Z-110602T0145Z/
MARION KS-MCPHERSON KS-
828 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCPHERSON AND NORTHERN MARION COUNTIES UNTIL 845 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DURHAM...OR 17 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  TAMPA...LINCOLNVILLE...RAMONA...PILSEN AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 9693 3849 9693 3828 9747 3841 9760
      3861 9741
TIME...MOT...LOC 0129Z 239DEG 16KT 3852 9723
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:33 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 1, 6:33 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT WED JUN 1 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COULD STILL SEE THE CHANCE FOR SOME HIT OR MISS CONVECTION ACROSS
CENTRAL KS AT LEAST UNTIL 02-03Z...AS AFTERNOON HEATING HAS LED TO
AN UNSTABLE AIRMASS IN THIS AREA.  GREATEST AREA OF CONCERN WILL BE
NORTH OF KRSL AND KSLN...BUT WILL KEEP A VCTS NEAR KRSL WITH CB
CLOUD DESCRIPTOR NEAR KSLN AND KHUT.  THINK TSRA CHANCES WILL
DIMINISH ACROSS THE AREA AFTER 03Z AS WARMER AIR MOVES INTO THE AREA
IN THE MID LAYERS.

AFTER TSRA CHANCE ENDS...EXPECT VFR CONDITIONS ACROSS THE
AREA...WITH THE ONLY CONCERN BEING GUSTY WINDS DURING THE DAYTIME
HOURS ON THU.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT WED JUN 1 2011/

DISCUSSION...

TONIGHT:
RATHER TOUGH CONVECTIVE FORECAST OUT OF THE BOX...WITH CONSIDERABLE
LOW LEVEL MOISTURE AND NOT A LOT OF CAPPING. HOWEVER CONVERGENCE/TRIGGER
FOR CONVECTION APPEARS TO BE LIMITED RESIDUAL LIFT FROM THIS
MORNINGS CONVECTION IN OK...WHICH WOULD PRIMARILY AFFECT AREA EAST
OF I-35 AFTER 0000 UTC. ALSO SOME POTENTIAL BASED ON CORFIDI
VECTORS FOR HIGH PLAINS STORMS TO WORK INTO FAR NORTHWEST SECTIONS
BEFORE DISSIPATING.

THU:
INCREASING SURFACE PRESSURE GRADIENT WILL LIKELY RESULT IN WIND
ADVISORY CRITERIA OVER RUSSELL/BARTON COUNTIES...IF NOT MOST OF
CENTRAL/SOUTH CENTRAL KS. WHILE MODELS SEEM TO BE LAGGING A BIT ON
SURFACE DEWPOINTS...DOES APPEAR TO BE SOME DRYING LIKELY IN THE
WEST WITH MINIMAL REDUCTION IN THE EAST. THIS SHOULD LEAD TO A BIT
MORE CUMULUS AND SLIGHTLY COOLER TEMPERATURES IN SOUTHEAST KS VS
REST OF FORECAST AREA. WHILE STRAY THUNDERSTORM CANNOT BE RULED
OUT...COMBO OF CAPPING AND LACK OF CONVERGENCE PRECLUDES
MENTIONING ANYTHING IN GRIDS. WINDS OVERNIGHT WILL LIKELY KEEP
TEMPERATURES MILD OVERNIGHT.

FRI:
SMALL CHANCES FOR PRECIPITATION IN CENTRAL KS FRI NIGHT AS
SURFACE BOUNDARY EDGES VERY CLOSE TO NORTHWEST EDGE OF FORECAST
AREA. WITH SLIGHT DECREASE IN 850MB TEMPERATURES AND POTENTIAL FOR
ADDITIONAL CLOUDS...WILL SHAVE A DEGREE OR TWO OFF PERSISTENCE FOR
MAXES.

SAT-TUE:
THE PAST SEVERAL RUNS OF THE MEDIUM RANGE MODELS SHOW GFS AND
ECMWF HEADING IN OPPOSITE DIRECTIONS WITH SPEED OF WEST COAST LOW.
WITH CURRENT SOLUTIONS RELATIVELY CLOSE TO EACH OTHER...THE AVERAGING
IN THE TESTBED GRIDS SHOULD BE QUITE GOOD. LOW TEMPERATURES MAY BE
A BIT TRICKY WITH A LOT DEPENDING ON THE SURFACE DEWPOINTS. THERE
IS THE POSSIBILITY OF ISOLATED AFTERNOON/EARLY EVENING
THUNDERSTORMS MOST DAYS...BUT AREA/TIMING IS PROBLEMATIC...AND WANT
TO AVOID MENTIONING SLIGHT CHANCES EVERY DAY. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COULD SEE WIDELY SCATTERED...HIT-AND-MISS THUNDERSTORMS THIS
AFTERNOON AND INTO THE EVENING HOURS FOR ALL TAF SITES...DUE TO A
MOIST/UNSTABLE AND WEAKLY CAPPED AIRMASS...IN CONCERT WITH SUBTLE
MID/UPPER ENERGY APPROACHING FROM THE SOUTHWEST. INCLUDED "CB"
WORDING FOR ALL SITES TO ACCOUNT FOR THIS THREAT. ACTIVITY COULD
LINGER LONGER INTO THE EVENING AT KRSL AND COULD BE A BIT MORE
ORGANIZED...AS AFTERNOON HIGH PLAINS ACTIVITY ROLLS EAST THIS
EVENING. CIGS LOOK TO BE SCT-BKN VFR THIS AFTERNOON. STRONG
SOUTHERLY WINDS WILL COMMENCE BY THURSDAY MORNING...DUE TO
STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  95  69  96 /  10  10  10  10
HUTCHINSON      66  96  68  96 /  10  10  10  10
NEWTON          67  93  68  95 /  10  10  10  10
ELDORADO        68  93  68  92 /  10  10  10  10
WINFIELD-KWLD   69  94  69  93 /  10   0  10  10
RUSSELL         67  96  67  97 /  20  10  10  10
GREAT BEND      66  96  66  98 /  20  10  10  10
SALINA          69  96  71  97 /  20  10  10  10
MCPHERSON       66  95  69  96 /  20  10  10  10
COFFEYVILLE     71  93  70  92 /  20  10  10  10
CHANUTE         68  91  70  91 /  20  10  10  10
IOLA            68  91  70  91 /  20  10  10  10
PARSONS-KPPF    70  92  70  91 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 5:06 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUN 1 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER CENTRAL
KANSAS...WITH THE BEST CHANCE OF STORMS ALONG AND NORTH OF I-70.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. OTHER ISOLATED STORMS ARE POSSIBLE
GENERALLY EAST OF I-35. ALL OF THE STORMS ARE EXPECTED TO WANE
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUSTAINED WINDS ON THURSDAY WILL BE NEAR 30 MPH OVER PARTS OF
CENTRAL AND SOUTH CENTRAL KANSAS...ESPECIALLY OVER RUSSELL AND
BARTON COUNTIES.  A WIND ADVISORY MAY BE REQUIRED.

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AS A COLD FRONT
NEARS CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jun 1, 5:21 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             6 W LURAY               39.13N 98.80W
06/01/2011  E1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

0519 PM     HAIL             WALDO                   39.12N 98.80W
06/01/2011  E1.75 INCH       RUSSELL            KS   EMERGENCY MNGR

            REPORTS OF QUARTER TO GOLFBALL SIZE HAIL.

&&

DUNTEN
Special weather statement, Jun 1, 6:25 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT WED JUN 1 2011

KSZ051-020000-
MCPHERSON-
625 PM CDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON COUNTY...

AT 620 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MOUNDRIDGE...OR 11 MILES SOUTHEAST OF MCPHERSON...AND MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Jun 1, 6:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             CANTON                  38.39N 97.43W
06/01/2011  E1.00 INCH       MCPHERSON          KS   LAW ENFORCEMENT

&&

DUNTEN
Local storm report, Jun 1, 7:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 NE CANTON             38.40N 97.42W
06/01/2011  E1.50 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

DUNTEN
Special weather statement, Jun 1, 7:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT WED JUN 1 2011

KSZ032-033-020045-
LINCOLN-RUSSELL-
703 PM CDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 7 MILES WEST OF HUNTER...OR 23 MILES NORTHWEST
OF LINCOLN...AND MOVING SOUTHEAST AT 25 MPH.

GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
WITH THIS STORM.

PEOPLE IN NORTHEASTERN RUSSELL AND NORTHWESTERN LINCOLN COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO
SEEK SHELTER IF SEVERE WEATHER THREATENS.

MCGUIRE
Local storm report, Jun 1, 7:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             8 W DURHAM              38.49N 97.37W
06/01/2011  E1.00 INCH       MCPHERSON          KS   LAW ENFORCEMENT

            REPORT CAME FROM THE MARION/MCPHERSON COUNTY LINE.

&&

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:17 PM CDTSevere Thunderstorm WarningICTLincoln58 min
Jun 1, 7:42 PM CDTTornado WarningICTRussell63 min
Jun 1, 8:07 PM CDTTornado WarningICTLincoln53 min
Jun 1, 8:21 PM CDTTornado WarningICTRussell39 min
Jun 1, 8:32 PM CDTAreal Flood WarningICTLincoln, Russell9 hr
Jun 1, 8:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion66 min
Jun 1, 8:46 PM CDTTornado WarningICTRussell26 min
Jun 1, 8:51 PM CDTSevere Thunderstorm WarningICTLincoln54 min
Jun 1, 8:56 PM CDTTornado WarningICTEllsworth, Lincoln, Russell26 min
Jun 1, 9:08 PM CDTSevere Thunderstorm WarningICTRussell67 min
Jun 1, 9:21 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln54 min
Jun 1, 9:45 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline42 min
Jun 1, 10:04 PM CDTFlash Flood WarningICTLincoln, Russell12 hr
Jun 1, 10:07 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell53 min
Jun 1, 10:47 PM CDTSevere Thunderstorm WarningICTSaline58 min
Jun 1, 10:53 PM CDTRiver Flood WarningICTLincoln4 days
Jun 1, 11:00 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline60 min
Jun 1, 11:21 PM CDTFlash Flood WarningICTSaline10 hr
Jun 1, 11:40 PM CDTTornado WarningICTMarion, Saline35 min
Jun 1, 11:44 PM CDTSevere Thunderstorm WarningICTSaline26 min
Jun 2, 12:18 AM CDTRiver Flood WarningICTLincoln67 hr
Jun 2, 2:30 AM CDTFlash Flood WarningICTEllsworth7 hr
Jun 2, 4:03 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more16 hr
Jun 2, 9:21 AM CDTAreal Flood WarningICTRussell6 hr
Jun 2, 9:29 AM CDTAreal Flood WarningICTSaline6 hr
Jun 2, 9:38 AM CDTAreal Flood WarningICTEllsworth11 hr
Jun 2, 9:53 AM CDTFlash Flood WarningICTLincoln5 hr
Jun 2, 2:54 PM CDTAreal Flood WarningICTLincoln30 hr
Jun 2, 3:33 PM CDTAreal Flood WarningICTRussell6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.